TITLE

Transversality of stable and Nehari manifolds for a semilinear heat equation

AUTHOR(S)
Dickstein, Flavio; Mizoguchi, Noriko; Souplet, Philippe; Weissler, Fred
PUB. DATE
November 2011
SOURCE
Calculus of Variations & Partial Differential Equations;Nov2011, Vol. 42 Issue 3/4, p547
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
It is well known that for the subcritical semilinear heat equation, negative initial energy is a sufficient condition for finite time blowup of the solution. We show that this is no longer true when the energy functional is replaced with the Nehari functional, thus answering negatively a question left open by Gazzola and Weth (). Our proof proceeds by showing that the local stable manifold of any non-zero steady state solution intersects the Nehari manifold transversally. As a consequence, there exist solutions converging to any given steady state, with initial Nehari energy either negative or positive.
ACCESSION #
66393400

 

Related Articles

  • On Asymptotic Properties of Solutions of Diffusion Equations. Bagirov, L. A.; Kondratiev, V. A. // Journal of Mathematical Sciences;Apr2003, Vol. 114 Issue 4, p1407 

    In this work the authors study the conditions for the existence of diffusion equations \partial_t u(x,t) = 3DA(x,\partial x) u(x,t) + f(u), \quad A(x,\partial x) \equiv \sum_{i,j=3D1}^n \partial_{x_j}(a_{ij}(x)\partial_{x_i}), in the cylinder Q = 3DΩ × \mathbb...

  • Generically Transitive Actions on Multiple Flag Varieties. Devyatov, Rostislav // IMRN: International Mathematics Research Notices;May2014, Vol. 2014 Issue 11, p2972 

    Let G be a semisimple algebraic group whose decomposition into the product of simple components does not contain simple groups of type A, and P⊆G be a parabolic subgroup. Extending the results of Popov [8], we enumerate all triples (G,P,n) such that (a) there exists an open G-orbit on the...

  • Solution blowup for the heat equation with double nonlinearity. Korpusov, M. // Theoretical & Mathematical Physics;Sep2012, Vol. 172 Issue 3, p1173 

    We consider a model initial boundary value problem for the heat equation with double nonlinearity. We use a modified Levin method to prove the solution blowup.

  • Global Existence/nonexistence of Sign-Changing Solutions to ut = Δu + |u|p in Rd. Pinsky, Ross G. // Bulletin of the London Mathematical Society;Jun2005, Vol. 37 Issue 3, p417 

    Consider the parabolic equationut=Δu+| u |p in Rd×(0,T),u(x,0)=Φ(x)inRd,up to a maximal time T = T∞, where p > 1. Let p* = 1 + 2/d. It is a classical result that if p ≤ p*, then there exist no non-negative, global solutions to the above equation for any choice of Φ...

  • On the Resolution of the Heat Equation with Discontinuous Coefficients. Labbas, Rabah; Moussaoui, Mohand // Semigroup Forum;2000, Vol. 60 Issue 2, p187 

    We give in this work some results about the existence and uniqueness with optimal regularity for solutions of a parabolic equation in nondivergence form in L[sup q] (0,T;L[sup p] (Omega)) where 1 < p,q < infinity in two cases. We use Lamberton's results (cf. [9]) in the first case and...

  • Characterization of the internal stabilizability of the diffusion equation.  // Nonlinear Studies;2001, Vol. 8 Issue 2, p193 

    Analyzes the internal stabilizability of the diffusion equation. Formulation of the problem; Condition for the nonnegative controllability of the diffusion system; Results for a semilinear model of the gas diffusion.

  • FIFTH-ORDER NUMERICAL METHODS FOR HEAT EQUATION SUBJECT TO A BOUNDARY INTEGRAL SPECIFICATION. REHMAN, M. A.; TAJ, M. S. A.; BUTT, M. M. // Acta Mathematica Universitatis Comenianae;2010, Vol. 79 Issue 1, p89 

    In this paper a fifth-order numerical scheme is developed and implemented for the solution of the homogeneous heat equation ut = αuxx with a nonlocal boundary condition as well as for the inhomogeneous heat equation ut = uxx+s(x; t) with a nonlocal boundary condition. The results obtained...

  • An a priori estimate for the solution of a mixed problem for the heat equation. Kapustin, N. // Differential Equations;Oct2006, Vol. 42 Issue 10, p1447 

    The article focuses on the analysis of a spectral problem with a spectral parameter in a boundary condition that emerges when considering the action of the heat flow from a medium in which the heat propagation velocity is assumed to be finite. It covered some mathematical expressions of a mixed...

  • Solutions for multidimensional fractional anomalous diffusion equations. Long-Jin Lv; Jian-Bin Xiao; Fu-Yao Ren; Lei Gao // Journal of Mathematical Physics;Jul2008, Vol. 49 Issue 7, p073302 

    In this paper, we investigate the solutions of a generalized fractional diffusion equation that extends some known diffusion equations by taking a spatial time-dependent diffusion coefficient and N-dimensional case into account, which subjects to natural boundaries and the general initial...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics